MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON CONSTELLATION FRAGMENTATION PAK; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - HOUSTON CONSTELLATION FRAGMENTATION PAK; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065750958
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Retinal Detachment (2047)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A nurse reported a fragmentation needle broke and fell to the back of the patient¿s eye during a procedure and when it was retrieved, it caused a retinal detachment.
 
Additional Manufacturer Narrative
One opened broken phacoemulsification tip in a specimen container with liquid was received.The phacoemulsification tip was visually inspected and deemed nonconforming.The phacoemulsification tip was broken 1/4" from the distal end with a lightly jagged edge.The phacoemulsification tip had even wall thickness.There was wear on the threads, back of flange and nut corners, that was consistent with use.A review of the device history record traceable to the possible lot numbers, indicates that the product was processed and released according to the product¿s acceptance criteria.Two photos were reviewed.Photos are of two pak labels and a broken phacoemulsification tip with wrench.The reported complaint, product and possible lot information is confirmed.The complaint evaluation confirms, the phacoemulsification tip was broken.The root cause for the broken phacoemulsification tip cannot be determined, from this evaluation.The phacoemulsification tip visual inspection does not show any manufacturing issue that would cause the broken phacoemulsification tip.No specific action with regard to this complaint was taken, because the root cause for the complaint issue cannot be determined from this evaluation.All phacoemulsification tips are 100% visually inspected by trained operators using 30x magnification, during the manufacturing process.Any nonconformance, such as the broken phacoemulsification tip exhibited on the returned opened sample, is removed from the lot and scrapped.Complaints are reviewed and monitored at regular intervals for any significant adverse trends.No adverse trends have been observed, associated with the reported product and event.No further actions are required.The manufacturer internal reference number is: (b)(4).

Brand Name
CONSTELLATION FRAGMENTATION PAK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8175514979
MDR Report Key12321172
Report Number1644019-2021-00534
Device Sequence Number19507132
Product Code LRO
UDI-Device Identifier00380657509584
UDI-Public00380657509584
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number8065750958
Device Lot NumberASKU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/14/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/10/2021
Supplement Date Received by Manufacturer11/04/2021
Initial Report FDA Received Date08/13/2021
Supplement Report FDA Received Date12/01/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown